Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 133, NWS Raleigh, NC

June 20, 2014Johnston County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 20, 2014, 12:23 AM EDT for Johnston County, North Carolina. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2014, 12:23 AM EDT (04:23 UTC)
Expired
Jun 20, 2014, 1:15 AM EDT
In force
52 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Johnston County, NC

The radar

The Raleigh/Durham radar (KRAX), 37 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 12:36 AM EDTTSTM WND DMGSmithfield, NCSEVERAL TREES DOWN IN AND AROUND SMITHFIELD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 4.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
748 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WUUS52 KRAH 200423
SVRRAH
NCC101-200515-
/O.NEW.KRAH.SV.W.0133.140620T0423Z-140620T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1223 AM EDT FRI JUN 20 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 115 AM EDT

* AT 1223 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED NEAR SMITHFIELD...AND MOVING
  SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SMITHFIELD...MICRO...SELMA...PINE LEVEL...KENLY AND PRINCETON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3542 7816 3540 7816 3538 7814 3537 7816
      3535 7815 3534 7818 3551 7841 3566 7829
      3557 7807
TIME...MOT...LOC 0423Z 304DEG 13KT 3555 7828 
$$

ELLIS
2 follow-up statements
424 
WWUS52 KRAH 200444 RRA
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1244 AM EDT FRI JUN 20 2014

NCC101-200515-
/O.CON.KRAH.SV.W.0133.000000T0000Z-140620T0515Z/
JOHNSTON NC-
1244 AM EDT FRI JUN 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR SOUTHEASTERN JOHNSTON COUNTY...
 
AT 1244 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8
MILES EAST OF SMITHFIELD...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...MICRO...SELMA...PINE LEVEL...KENLY AND PRINCETON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING 
KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3542 7816 3540 7816 3538 7814 3537 7816
      3535 7815 3534 7818 3551 7841 3566 7829
      3557 7807
TIME...MOT...LOC 0444Z 304DEG 13KT 3551 7820 

$$

ELLIS
596 
WWUS52 KRAH 200452
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1252 AM EDT FRI JUN 20 2014

NCC101-200502-
/O.CAN.KRAH.SV.W.0133.000000T0000Z-140620T0515Z/
JOHNSTON NC-
1252 AM EDT FRI JUN 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSTON COUNTY
IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3542 7816 3540 7816 3538 7814 3537 7816
      3535 7815 3534 7818 3551 7841 3566 7829
      3557 7807
TIME...MOT...LOC 0450Z 304DEG 13KT 3549 7817 

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:14 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 19, 10:14 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1014 PM EDT THU JUN 19 2014

.SYNOPSIS...AN UPPER LEVEL RIDGE OVER THE SOUTHEAST WILL RETREAT
WESTWARD TONIGHT AS A SERIES OF UPPER LEVEL DISTURBANCES TRACK
SOUTHEAST FROM THE GREAT LAKES INTO THE MID ATLANTIC...HELPING TO
PROPEL A WEAK BACK-DOOR SURFACE FRONT SOUTHWARD INTO CENTRAL NC THROUGH
EARLY FRIDAY. THE FRONT WILL THEN STALL ACROSS THE REGION INTO THE
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1010 PM THURSDAY...

THE RISK FOR A FEW SCATTERED SHOWERS OR SUB-SEVERE STORMS WILL
CONTINUE OVERNIGHT...IN ASSOCIATION WITH THE MOVEMENT INTO A
RESIDUALLY-MARGINALLY UNSTABLE AIR MASS OVER CENTRAL NC...OF A BACK-
DOOR COLD FRONT AND ATTENDING SHORTWAVE TROUGH ALOFT OVER VA THIS
EVENING. OTHERWISE...AREAS OF FOG ARE APT TO DEVELOP WHEN/WHERE
WIDESPREAD CONVECTIVE DEBRIS CLOUDINESS DIMINISHES LATE
TONIGHT...OWING TO 1) WET SOIL FROM EARLIER RAIN...2) LIMITED LOW
LEVEL DRY ADVECTION BEHIND THE LEAD FRONT OVER VA (THE MORE
APPRECIABLE AIR MASS CHANGE RESIDED BEHIND A SECONDARY FRONT OVER
PA)...AND 3) POOLING OF MOISTURE WITHIN THE APPROACHING FRONT/TROUGH
AXIS. LOWS AROUND 70.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 335 PM WEDNESDAY...

OVERNIGHT CONVECTION IS PROGGED BY THE CONVECTION ALLOWING MODELS TO
HAVE MOVED OUT OF CENTRAL NC BY THE START OF THE DAY FRIDAY. A COLD
FRONT MARKING THE LEADING EDGE OF SURFACE DEW POINTS NEAR 60 WILL BE
PUSHING THROUGH CENTRAL NC DURING DAY WITH THE FRONT STALLING NEAR
THE SC BORDER WITH A WEAK AREA OF LOW PRESSURE DEVELOPING OVERNIGHT
ALONG THE FRONT. THIS WILL RESULT IN AN INCREASED THREAT OF
CONVECTION DURING THE AFTERNOON AND OVERNIGHT WITH THE GREATEST
COVERAGE ACROSS THE COASTAL PLAIN. THERE IS A MARGINAL THREAT OF
SEVERE CONVECTION WITH BULK SHEAR VALUES INCREASING DURING THE
AFTERNOON AND EVENING WITH THE GREATEST THREAT OF ORGANIZED SEVERE
WEATHER ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN. HIGHS FRIDAY
SHOULD RANGE IN THE UPPER 80S ACROSS THE NORTHEAST COASTAL PLAN TO
THE MID 90S NEAR THE SC BORDER. LOWS FRIDAY NIGHT WILL RANGE AROUND
70. -BLAES
&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 310 PM THURSDAY...

NWP GUIDANCE CONTINUES TO MAINTAIN THAT THE SURFACE COLD FRONT WILL
LINGER ACROSS OUR REGION SATURDAY WITH A WEAK AREA OF LOW PRESSURE
LIFTING THE COLD FRONT AXIS MORE NORTHEAST TO SOUTHWEST SATURDAY
NIGHT. THE FRONT WILL THEN GRADUALLY WEAKEN AS IT LINGERS NEAR
CAROLINA COAST. NOTICEABLY COOLER AND SLIGHTLY DRIER AIR WILL WORK
INTO NORTHERN AND NORTHEASTERN NC BEHIND THE FRONT ON SATURDAY WITH
A WARMER AND MORE MOIST AIR MASS NEAR THE SC BORDER AND IN THE
COASTAL PLAIN. THIS PATTERN WILL SUPPORT FAIRLY GOOD CONVECTIVE
COVERAGE WITH THE GREATEST CHANCE OF THUNDERSTORMS IN AN ARC ACROSS
THE EASTERN AND SOUTHEASTERN PARTS OF THE CWA ON SATURDAY. AS DRIER
AND MORE STABLE AIR MOVES INTO CENTRAL NC AND SOME RIDGING ALOFT
BUILDS OVERHEAD...CONVECTIVE COVERAGE SHOULD DECREASE ON SUNDAY AND
MONDAY. BOTH THE GFS AND ECWMF ADVERTISE INCREASING MOISTURE AND
LARGE SCALE TROUGHING OVER THE GREAT LAKES AND MID ATLANTIC WHICH
SHOULD RESULT IN AN INCREASING THREAT OF MAINLY AFTERNOON AND
EVENING CONVECTION FOR THE MID TO LATE PART OF THE WORK WEEK. HIGHS
OVER THE WEEKEND WILL RANGE IN THE MID OR UPPER 80S ACROSS THE
NORTHEAST TO AROUND 90 IN THE SOUTHWEST WIT LOWS IN THE UPPER 60S TO
NEAR 70. TEMPERATURES WILL WARM DURING THE WORKED WEEK WITH HIGHS
RETURNING TO THE UPPER 80S TO LOWER 90S WITH LOWS AROUND 70. -BLAES

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 740 PM THURSDAY...

24-HR TAF PERIOD: SHOWERS AND THUNDERSTORMS...WITH POTENTIAL FOR
STRONG GUSTY WINDS...HAIL...AND REDUCED VISIBILITIES...WILL LINGER
ACROSS SOUTHERN AND NORTHEASTERN PORTIONS OF THE AREA THIS EVENING
(THOUGH APPROX 04Z)...DECREASING IN COVERAGE AND INTENSITY AFTER
SUNSET. THERE MAY BE A STRAY SHOWER OR STORM IN THE NORTHWEST...
HOWEVER CONFIDENCE IN THAT WAS NOT HIGH ENOUGH TO LEAVE MENTION IN
AT THIS ISSUANCE. WINDS WILL BECOME MORE NORTHERLY LATE TONIGHT AND
FRIDAY MORNING BEHIND A WEAK SURFACE FRONT AS IT MOVES INTO THE
REGION FROM THE NORTH...HOWEVER THEY SHOULD REMAIN LIGHT. THERE IS A
GOOD CHANCE FOR MORE AFT/EVE SHOWERS AND STORMS ACROSS THE AREA ON
FRIDAY... HOWEVER WILL LEAVE MENTION OUT OF TAF AT THIS TIME. -KC

LOOKING AHEAD: EXPECT ABOVE NORMAL CHANCES FOR DIURNAL CONVECTION
(DURING THE AFT/EVE HOURS) EACH DAY IN ASSOC/W A MORE ACTIVE PATTERN
OF NW FLOW ALOFT AND A STALLED FRONTAL ZONE IN THE AREA. -CBL

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL/MWS
NEAR TERM...MWS
SHORT TERM...BLAES
LONG TERM...BLAES
AVIATION...KC/CBL
Hazardous weather outlook, Jun 19, 9:09 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
909 PM EDT THU JUN 19 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-210115-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
909 PM EDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL LINGER THIS EVENING...MAINLY ACROSS
THE SOUTHERN AREAS OF THE STATE. A FEW STORMS MAY BECOME SEVERE
WITH DAMAGING WIND GUSTS AND DIME TO HALF DOLLAR SIZE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON AND EVENING HOURS FRIDAY THROUGH EARLY NEXT WEEK.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 19, 11:36 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1136 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HAIL             6 SSW LAURINBURG        34.69N  79.52W
06/19/2014  E1.75 INCH       SCOTLAND           NC   PUBLIC

            2 REPORTS OF PING PONG TO GOLF BALL SIZE HAIL ON THE
            SCOTLAND COUNTY SIDE OF THE STATE LINE

&&

EVENT NUMBER RAH1401550

ELLIS
Local storm report, Jun 19, 11:39 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1139 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 PM     TSTM WND GST     RDU INTERNATIONAL AIRPO 35.88N  78.79W
06/19/2014  M47 MPH          WAKE               NC   ASOS

            RDU INTERNATIONAL AIRPORT REPORTED A PEAK WIND GUST OF
            41 KNOTS AT 1117 PM EDT.

&&

EVENT NUMBER RAH1401551

VINCENT
Special weather statement, Jun 19, 11:43 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1143 PM EDT THU JUN 19 2014

NCZ028-200430-
EDGECOMBE-
1143 PM EDT THU JUN 19 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
EDGECOMBE COUNTY UNTIL 1230 AM EDT...

AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TARBORO...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TARBORO...PRINCEVILLE...PINETOPS...CONETOE AND KINGSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

&&

LAT...LON 3582 7735 3583 7741 3581 7743 3581 7745
      3580 7745 3580 7748 3575 7753 3573 7758
      3581 7768 3588 7772 3595 7763 3586 7735
TIME...MOT...LOC 0342Z 305DEG 11KT 3581 7756

VINCENT
Special weather statement, Jun 19, 11:57 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1157 PM EDT THU JUN 19 2014

NCZ088-200500-
CUMBERLAND-
1157 PM EDT THU JUN 19 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHWEST CUMBERLAND COUNTY
THROUGH 100 AM EDT...

AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER POPE AFB...OR NEAR FORT BRAGG...MOVING
SOUTHEAST AT 5 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...POPE AFB...HOPE MILLS...SPRING LAKE...
EASTOVER...BONNIE DOONE AND VANDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. FREQUENT DEADLY CLOUD TO GROUND LIGHTNING IS
ALSO OCCURRING WITH THIS STORM.

&&

LAT...LON 3495 7904 3500 7906 3504 7909 3508 7909
      3513 7911 3518 7910 3519 7910 3521 7903
      3521 7897 3523 7891 3509 7869 3492 7897
TIME...MOT...LOC 0356Z 317DEG 5KT 3519 7903

VINCENT
Special weather statement, Jun 20, 12:03 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1203 AM EDT FRI JUN 20 2014

NCZ042-200500-
JOHNSTON-
1203 AM EDT FRI JUN 20 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
JOHNSTON COUNTY UNTIL 100 AM EDT...

AT 1203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SMITHFIELD...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...MICRO...SELMA...PINE LEVEL...KENLY AND PRINCETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING IS
ALSO OCCURRING WITH THIS STORM.

&&

LAT...LON 3553 7810 3532 7832 3548 7840 3555 7845
      3566 7833 3558 7807
TIME...MOT...LOC 0403Z 305DEG 6KT 3558 7835

VINCENT
Local storm report, Jun 20, 12:12 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1212 AM EDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     TSTM WND GST     POPE AFB                35.18N  79.03W
06/20/2014  M40 MPH          CUMBERLAND         NC   ASOS

            POPE AFB REPORTED A PEAK WIND GUST OF 35 KNOTS AT 1207
            AM EDT.

&&

EVENT NUMBER RAH1401552

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:27 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne78 min
Jun 19, 10:09 PM EDTSpecial Weather StatementRAHScotland21 min
Jun 19, 10:17 PM EDTSpecial Weather StatementRAHScotland43 min
Jun 19, 11:31 PM EDTSpecial Weather StatementRAHWake59 min
Jun 19, 11:35 PM EDTSpecial Weather StatementRAHHarnett40 min
Jun 19, 11:43 PM EDTSpecial Weather StatementRAHEdgecombe47 min
Jun 19, 11:50 PM EDTSevere Thunderstorm WarningRAHHarnett, Wake55 min
Jun 19, 11:57 PM EDTSpecial Weather StatementRAHCumberland63 min
Jun 20, 12:03 AM EDTSpecial Weather StatementRAHJohnston57 min
Jun 20, 12:32 AM EDTAreal Flood AdvisoryRAHJohnston3 hr
Jun 20, 12:48 AM EDTSpecial Weather StatementRAHSampson57 min
Jun 20, 1:19 AM EDTSpecial Weather StatementRAHWayne56 min
Jun 20, 1:25 AM EDTSevere Thunderstorm WarningRAHWayne65 min
Jun 20, 2:02 AM EDTSpecial Weather StatementRAHHarnett43 min
Jun 20, 3:01 PM EDTSpecial Weather StatementRAHHoke, Scotland59 min
Jun 20, 3:35 PM EDTSpecial Weather StatementRAHWilson55 min
Jun 20, 3:41 PM EDTSevere Thunderstorm WarningRAHJohnston, Nash, Wilson49 min
Jun 20, 3:47 PM EDTSpecial Weather StatementRAHAlamance73 min
Jun 20, 4:36 PM EDTSpecial Weather StatementRAHHarnett, Lee54 min
Jun 20, 4:52 PM EDTSpecial Weather StatementRAHWayne53 min
Jun 20, 4:57 PM EDTSpecial Weather StatementRAHAlamance, Orange63 min
Jun 20, 5:45 PM EDTSpecial Weather StatementRAHWake60 min
Jun 20, 6:05 PM EDTSpecial Weather StatementRAHSampson55 min
Jun 20, 6:55 PM EDTSpecial Weather StatementRAHWake65 min
Jun 20, 7:15 PM EDTAreal Flood AdvisoryRAHWake2 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.